Display Settings:

Format

Send to:

Choose Destination
Pacing Clin Electrophysiol. 2012 Aug;35(8):e219-21. doi: 10.1111/j.1540-8159.2010.02924.x. Epub 2010 Oct 7.

Isolated tramadol overdose associated with Brugada ECG pattern.

Author information

  • 1Hennepin Regional Poison Center, Minneapolis, Minnesota, USA.

Abstract

Tramadol is a commonly prescribed synthetic opioid analgesic. In humans, electrocardiogram (ECG) changes consistent with sodium-channel blockade have not been described in overdoses with tramadol. We report a case of isolated tramadol overdose associated with a Brugada ECG pattern. A review of the literature reveals no previous human cases of tramadol overdose causing ECG changes consistent with sodium-channel blockade. However, in vitro blockade of sodium-channels has been demonstrated with high concentrations of tramadol. Tramadol overdose should be recognized as a cause for the manifestation of a Brugada ECG pattern in the setting of suicidal intoxication.

©2010, The Authors. No claim to original US government works.

PMID:
21039643
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Blackwell Publishing
    Loading ...
    Write to the Help Desk